MAUDE Adverse Event Report: CORDIS CASHEL SABER 4MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL SABER 4MM15CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48004015X
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot (17695249) presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 0.018cm guidewire failed to go through the 4mm x 15cm x 150 saber balloon catheter after they both had been delivered to the lesion.Therefore, the saber was replaced with another balloon of the same balloon and the procedure was completed successfully.There was no reported patient injury.Initially, the lower extremity vein was opened and the guidewire crossed the lesion.The balloon was intended to be used to expand the lesion.The package of the balloon was not damaged.The package was opened, the balloon removed and the necessary steps for flushing and exhaust were made.Additional information was received after preliminary product evaluation, a.018¿ guide wire sample was introduced into the guide wire lumen of the saber balloon via tip.The sample guide wire could not be advanced through the guide wire lumen due to a rupture in it.
 
Additional Manufacturer Narrative
After further review of additional information received the following have been updated accordingly.An 0.018cm guidewire failed to go through the 4mm x 15cm x 150 saber balloon catheter after they both had been delivered to the lesion.Therefore, the saber was replaced with another same size saber and the procedure was completed successfully.There was no reported patient injury.Initially, the lower extremity vein was opened, and the guidewire crossed the lesion.The balloon was intended to be used to expand the lesion.The package of the balloon was not damaged.The device was prepped normally according to the instructions for use.The product was returned for analysis.One non-sterile saber 4mm x 15cm x 150 pta balloon catheter was received for analysis coiled inside a plastic bag.Per visual analysis, there were no anomalies observed in the device.An.018¿ guide wire sample was introduced into the guide wire lumen of the saber balloon via tip however, the guidewire could not be advanced through the lumen due to a rupture.Sem analysis revealed the outer surface presented evidence of elongations adjacent to the lumen rupture.No other anomalies were observed.The inner surface presented evidence of scratch marks adjacent to the lumen rupture.This type of damage is commonly caused during the interaction of the guidewire lumen material with a sharp object or mechanical damage.It appears the material of the guidewire lumen adjacent to the rupture was torn with a sharp object from the inside of the lumen.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17695249 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿guidewire lumen obstructed¿ and ¿body/shaft-puncture/cut¿ was confirmed due to the lumen rupture and elongations observed on the unit during analysis.However, the exact cause of the damage could not be confirmed.It seems apparent that the catheter encountered a sharp object or mechanical damage.Due to the nature of the damage it is likely procedural factors and vessel characteristics contributed to the events reported.Forceful handling of the balloon catheter can result in damages such as the elongations observed, inserting a stiff guidewire repeatedly into a lumen that is already narrowed may result in the rupture noted to the lumen of the guidewire.Extreme care must be taken when using these devices in the patient vasculature.According to the safety information in the instructions for use ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM15CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co.
tipperary
EI 
MDR Report Key9267104
Report Number9616099-2019-03317
Device Sequence Number419729
Product Code LIT
UDI-Device Identifier20705032069486
UDI-Public20705032069486
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number48004015X
Device Lot Number17695249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN GUIDEWIRE
Patient Age70 YR